MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM; SURGICAL INSTRUMENT MOTORS AND ACCESSORIES/ATTACHMENTS

STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM; SURGICAL INSTRUMENT MOTORS AND ACCESSORIES/ATTACHMENTS
Catalog Number 705025
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the drill bit broke in diaphysis of tibial shaft while the surgeon was drilling distal holes of prox lateral plate.It was reported that the drill bit broke right where the gold flutes of the drill meet the solid silver portion of the drill.It was reported that the drill bit tip was left in patient.

Brand Name
DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM
Common Device Name
SURGICAL INSTRUMENT MOTORS AND ACCESSORIES/ATTACHMENTS
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8256966
Report Number0008031020-2019-00035
Device Sequence Number2106143
Product Code HWE
UDI-Device Identifier07613327083422
UDI-Public07613327083422
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705025
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;